Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 110, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 8, 2016, 2:44 PM EDT for 5 counties in Kentucky. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 2:44 PM EDT (18:44 UTC)
- Expired
- Jul 8, 2016, 3:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Estill County, KY, Lee County, KY, Menifee County, KY, Powell County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 41 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 2:46 PM EDT | TSTM WND DMG | 5 W Irvine, KY | TREES REPORTED DOWN ALONG REGES ROAD |
| Jul 8, 2:52 PM EDT | TSTM WND DMG | 6 Se Irvine, KY | TREES DOWN ALONG BARNS MOUNTAIN ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 11:06 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -356 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
936
WUUS53 KJKL 081844
SVRJKL
KYC065-129-165-197-237-081930-
/O.NEW.KJKL.SV.W.0110.160708T1844Z-160708T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
244 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
WOLFE COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHERN LEE COUNTY IN SOUTHEASTERN KENTUCKY...
POWELL COUNTY IN EAST CENTRAL KENTUCKY...
ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 330 PM EDT
* AT 243 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KINGS
STATION...OR NEAR IRVINE...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STANTON...IRVINE...CAMPTON...RAVENNA...
CAMPSITES IN THE INDIAN CREEK AREA OF THE DANIEL BOONE NATIONAL
FOREST...VAUGHNS MILL...ZACHARIAH...KOOMER RIDGE CAMPGROUND...
RICE STATION...WAGERSVILLE...FITCHBURG...
LEIGHTON AND WISEMAN CROSSING STATION.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 20
AND 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3787 8351 3784 8348 3783 8344 3769 8341
3764 8345 3763 8350 3764 8351 3763 8352
3758 8410 3765 8413 3767 8409 3774 8410
3775 8408 3778 8411 3781 8408 3792 8347
TIME...MOT...LOC 1843Z 261DEG 48KT 3769 8406
HAIL...<.75IN
WIND...60MPH
$$
ARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:44 PM EDT, 0 minutes earlier.
Area forecast discussion, Jul 8, 2:44 PM EDT, 0 minutes before
Area Forecast Discussion National Weather Service Jackson KY 244 PM EDT FRI JUL 8 2016 .UPDATE... Issued at 244 PM EDT FRI JUL 8 2016 Several rounds of shower/storms will continue to track across the region this afternoon/evening. Strong to damaging winds and torrential rainfall will be possible with any storms that move overhead. && .SHORT TERM...(Today through Saturday) Issued at 435 AM EDT FRI JUL 8 2016 A boundary, more or less a warm front lingers from southern IL east into Central KY and then arcs southeast toward sw VA and Eastern TN. This boundary generally coincides with the leading edge of the theta e gradient and a gradient in PW exists. PW has already increased overnight from closer to 1.5 inches to nearer to 1.75 inches in the central CWA and nearing 2 inches in the southwest CWA in the zonal flow in place across the conus. Within this flow is a shortwave trough extending from the western great Lakes/Upper MS Valley south toward eastern KS and western MO. Other minor disturbances are also moving through the flow some of them associated with ongoing or past convection. As the moisture continues to be transported into the region, showers and a few thunderstorms have moved across the area overnight though as the PW gradient has lessened precipitation has been more isolated and lighter and showery in nature. This also corresponds with a departing disturbance extending from the lakes into the middle OH Valley region. Diffluent flow aloft, continued moisture transport into the region along with steeper mid level lapse rates are advancing toward the region. This should combine with daytime heating increasing low level lapse rates as well as decent unidirectional shear for showers and thunderstorms to be possible most of the day in advance of the approaching mid level wave. Uncertainty remains in the extent of cloud cover and its effect on daytime heating and ultimately the degree of instability. This would not only affect the chances for severe thunderstorms but also impact whether or not heavy rain occurs with the storms as well. However, an approaching cold front along with the boundary currently stretched out over the Ohio Valley could lead to training of showers and thunderstorms with heavy rainfall rates as they become parallel or nearly parallel to the mid and upper level flow. The cloud cover could also impact max t which has been lowered a bit from previous forecasts, though less mixing might balance out any affects of mixing on lowering dewpoints. Cape of at least the 1500 to 2500 range with li of at least the -4c to -6c range are anticipated from midday into the evening as a couple hours of heating should be able to take sfc temps into the 80s. This all does depend on the evolution of upstream convection near the confluence of the OH and MS River Valleys and whether it holds together, sends debris clouds across the area, or sends an outflow to focus redevelopment. The primary severe threat appears to be damaging winds with marginally severe hail also possible in the strongest storms. Locally heavy rain and the potential for flash flooding also remains a threat. PW is expected to increase on westerly to southwesterly flow today further east into the region in advance of the approaching cold front. The flash flood watch has been extended not only in time into this evening...BUT Also further to the east to include locations of higher soil moisture and most of where some short term model runs produce the stronger convection. This generally aligned with locations where the heavier rain has fallen in the past 48 to 54 hours coinciding with areas of 3 hr FFG values near or in some cases below 2.0 inches exist. Uncertainty does remain if heavy rain will be more than localized as well as what locations. It is possible that a further expansion of the watch east or south could be needed later today pending convective trends. Drier and somewhat cooler air will move into the region behind the cold front on saturday. A few showers could linger into the day on saturday or even redevelop during peak heating nearer to The VA and TV border where moisture will be highest. Capping should keep cu on the shallower side and likely not deep enough for any thunder, tHUS Precip type was kept at showers. .LONG TERM...(Saturday night through Thursday) Issued at 333 AM EDT FRI JUL 8 2016 Forecast remains confident on dry forecast for the second half of the weekend. Rain chances will return by Monday, but models remain in poor agreement on exactly by what means rain chances return. The GFS brings a warm front north across the area, while the ECMWF brings a slow tracking low pressure system east across the area. Outside of increasing rain chances, large uncertainty will remain in the forecast beyond Monday due to the evolution. It does appear a more summerlike airmass may reside over the area through the week, possibly leading to more diurnally focused shower/storm chances through the week. If the ECMWF solution were to verify, some locally heavy rainfall may be a possibility on Monday. Temperatures will continue to feel very summerlike through next week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) ISSUED AT 244 PM EDT FRI JUL 8 2016 Numerous showers and thunderstorms will likely impact all terminals this afternoon into early this evening. Brief periods of MVFR/IFR conditions will be possible as these move through. Isolated strong wind gusts will also occur, but probability in seeing these at any given site remains low enough to preclude specific mention for now. Widespread to numerous storms should wind down this evening with isolated/scattered showers/storms lingering into the early overnight period. Stratus and fog should develop later this evening and tonight with reductions to IFR and possibly LIFR or lower possible by the 06Z to 12Z period. Could also see some enhanced winds outside of thunderstorms near the 2000 foot level, but will let storms play out before assessing need for LLWS mention. Drier air and subsequent VFR conditions should return to all sites after daybreak Saturday. && .JKL Watches/Warnings/Advisories... Flash Flood Watch until midnight EDT tonight for KYZ058>060-068- 069-079-080-083>086-104-106>120. && UPDATE...GUSEMAN SHORT TERM...JP LONG TERM...KAS AVIATION...GUSEMAN
Hazardous weather outlook, Jul 8, 11:50 AM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1150 AM EDT FRI JUL 8 2016 KYZ085-086-107-109-110-112-113-115>120-091900- WHITLEY-KNOX-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY-CLAY- LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... PAINSVILLE...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT... JACKSON...HINDMAN...PIPPA PASSES...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 1150 AM EDT FRI JUL 8 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY. SOME OF THESE MAY BECOME STRONG TO POSSIBLY SEVERE THIS AFTERNOON AND EVENING...WITH WIND GUSTS OF UP TO 50 TO 60 MPH POSSIBLE. TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE...LEADING TO INSTANCES OF FLASH FLOODING. ADDITIONALLY...WARM AND VERY HUMID CONDITIONS EXPECTED TODAY WILL LEAD TO HEAT INDICES IN THE MID TO UPPER 90S WITH A FEW LOCATIONS POSSIBLY BRIEFLY REACHING HEAT INDICES OF 100 DEGREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY INTO THURSDAY... MAINLY DURING EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF HEAVY RAIN AND FLOODING AS WELL AS WIND DAMAGE THROUGH THIS EVENING. KYZ044-050>052-091900- FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD 1150 AM EDT FRI JUL 8 2016 ...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY TODAY. SOME OF THESE MAY BECOME SEVERE THIS AFTERNOON AND EVENING...WITH WIND GUSTS OF UP TO 60 MPH POSSIBLE. TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE...LEADING TO VERY ISOLATED INSTANCES OF FLASH FLOODING. ADDITIONALLY...WARM AND VERY HUMID CONDITIONS EXPECTED TODAY WILL LEAD TO HEAT INDICES IN THE MID TO UPPER 90S WITH A FEW LOCATIONS POSSIBLY BRIEFLY REACHING HEAT INDICES OF 100 DEGREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY INTO THURSDAY... MAINLY DURING EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF WIND DAMAGE AND HEAVY RAIN THROUGH THIS EVENING. KYZ058>060-068-069-079-080-083-084-104-106-108-111-114-091900- ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE-OWSLEY- INCLUDING THE CITIES OF...IRVINE...RAVENNA...CLAY CITY... STANTON...FRENCHBURG...BROADHEAD...MOUNT VERNON...MCKEE... ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...STEARNS... WHITLEY CITY...SANDY HOOK...WEST LIBERTY...CAMPTON... BEATTYVILLE...BOONEVILLE 1150 AM EDT FRI JUL 8 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY TODAY. SOME OF THESE MAY BECOME SEVERE THIS AFTERNOON AND EVENING...WITH WIND GUSTS OF UP TO 60 MPH POSSIBLE. TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE...LEADING TO INSTANCES OF FLASH FLOODING. ADDITIONALLY...WARM AND VERY HUMID CONDITIONS EXPECTED TODAY WILL LEAD TO HEAT INDICES IN THE MID TO UPPER 90S WITH A FEW LOCATIONS POSSIBLY BRIEFLY REACHING HEAT INDICES OF 100 DEGREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY INTO THURSDAY... MAINLY DURING EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF WIND DAMAGE...HEAVY RAIN...AND FLOODING THROUGH THIS EVENING. KYZ087-088-091900- BELL-HARLAN- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...CUMBERLAND... HARLAN 1150 AM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY. SOME OF THESE MAY BECOME STRONG TO POSSIBLY SEVERE THIS AFTERNOON AND EVENING...WITH WIND GUSTS OF UP TO 50 TO 60 MPH POSSIBLE. TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE...LEADING TO VERY ISOLATED INSTANCES OF FLASH FLOODING. ADDITIONALLY...WARM AND VERY HUMID CONDITIONS EXPECTED TODAY WILL LEAD TO HEAT INDICES IN THE MID TO UPPER 90S WITH A FEW LOCATIONS POSSIBLY BRIEFLY REACHING HEAT INDICES OF 100 DEGREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY INTO THURSDAY... MAINLY DURING EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF WIND DAMAGE OR HEAVY RAIN THROUGH THIS EVENING. GUSEMAN
In the hours before
Special weather statement, Jul 8, 1:47 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
147 PM EDT FRI JUL 8 2016
KYZ107-110-119-120-081830-
FLOYD-MARTIN-JOHNSON-PIKE-
147 PM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT FLOYD...MARTIN...JOHNSON...
PIKE...
AT 147 PM EDT...A STRONG THUNDERSTORM WAS OVER GALEN...OR NEAR
PAINTSVILLE...MOVING SOUTHEAST AT 65 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...PRESTONSBURG...INEZ...FOREST HILLS...STAFFORDSVILLE...
BRADBURY...THREEFORKS...DAVELLA...BOONS CAMP...KERZ...OFFUTT...
BAYS BRANCH...AFLEX...NIPPA...DICKS CREEK...TUTOR KEY...WHITEPOST...
BARNROCK...DAVISPORT AND NERO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3750 8234 3783 8299 3786 8300 3799 8291
3796 8282 3789 8268 3788 8262 3789 8259
3782 8240 3781 8240 3781 8238 3776 8233
3776 8231 3774 8233 3770 8230 3767 8230
3766 8224
TIME...MOT...LOC 1747Z 298DEG 55KT 3787 8285
ARLocal storm report, Jul 8, 1:57 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
157 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG 3 W CAMARGO 38.00N 83.94W
07/08/2016 MONTGOMERY KY 911 CALL CENTER
TREE DOWN ON CREAM ALLEY ROAD.
&&
TBREWERLocal storm report, Jul 8, 2:09 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
209 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG 2 W CLAY CITY 37.86N 83.97W
07/08/2016 POWELL KY 911 CALL CENTER
TREE DOWN ON ADAMS RIDGE ROAD.
&&
TBREWERSpecial weather statement, Jul 8, 2:15 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
215 PM EDT FRI JUL 8 2016
KYZ058>060-108-111-081900-
LEE-WOLFE-ESTILL-MENIFEE-POWELL-
215 PM EDT FRI JUL 8 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT LEE...WOLFE...
ESTILL...MENIFEE...POWELL...
AT 215 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER FOX...OR
NEAR IRVINE...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
STANTON...IRVINE...CLAY CITY...FINCASTLE...RAVENNA...
CAMPSITES IN THE INDIAN CREEK AREA OF THE DANIEL BOONE NATIONAL
FOREST...VAUGHNS MILL...NORTH IRVINE...PITTS...ZACHARIAH...PATSEY...
FIXER...CRESSY...KOOMER RIDGE CAMPGROUND...SPOUT SPRINGS...
SOUTH IRVINE...RICE STATION...WAGERSVILLE...FITCHBURG AND HAYSTACK.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 17
AND 40.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3791 8363 3764 8359 3760 8411 3765 8413
3767 8409 3774 8410 3774 8408 3778 8411
3780 8408 3782 8410 3781 8412 3782 8411
3784 8408 3782 8407 3785 8406 3784 8400
3786 8402
TIME...MOT...LOC 1815Z 263DEG 34KT 3774 8409
JVMLocal storm report, Jul 8, 2:22 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
222 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL BRODHEAD 37.40N 84.42W
07/08/2016 E0.50 INCH ROCKCASTLE KY TRAINED SPOTTER
&&
TBREWERSpecial weather statement, Jul 8, 2:25 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 225 PM EDT FRI JUL 8 2016 KYZ109-110-112-113-081900- FLOYD-KNOTT-MAGOFFIN-BREATHITT- 225 PM EDT FRI JUL 8 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FLOYD...KNOTT... MAGOFFIN...BREATHITT... AT 225 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM LAMBRIC TO WILSTACY...AND MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... MARTIN...PRESS...ORCHARD...QUICKSAND...MID...DAISYDELL... PORTSMOUTH...GUNLOCK...ORDWAY...EVANSTON...HIPPO...GYPSY...TIPTOP... SWAMPTON...DUMONT...NOBLE...ALPHORETTA...GUAGE...WALDO AND LAMBRIC. THIS INCLUDES KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 8 AND 12. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR SOUTHEASTERN KENTUCKY. && LAT...LON 3758 8270 3742 8314 3753 8339 3769 8294 TIME...MOT...LOC 1825Z 266DEG 29KT 3758 8311 3751 8328 JVM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:29 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee, Montgomery, Morgan, Powell and 1 more | 31 min |
| Jul 8, 12:48 PM EDT | Special Weather Statement | JKL | Fleming | 27 min |
| Jul 8, 1:01 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Johnson, Magoffin, Menifee, Morgan and 1 more | 44 min |
| Jul 8, 1:19 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Morgan, Wolfe | 41 min |
| Jul 8, 1:47 PM EDT | Special Weather Statement | JKL | Johnson, Martin | 43 min |
| Jul 8, 2:15 PM EDT | Special Weather Statement | JKL | Estill, Powell | 45 min |
| Jul 8, 2:25 PM EDT | Special Weather Statement | JKL | Breathitt | 35 min |
| Jul 8, 2:26 PM EDT | Areal Flood Advisory | JKL | Estill, Powell | 4 hr |
| Jul 8, 2:53 PM EDT | Areal Flood Advisory | JKL | Floyd, Pike | 4 hr |
| Jul 8, 2:57 PM EDT | Special Weather Statement | JKL | Breathitt, Floyd, Lee, Pike | 48 min |
| Jul 8, 3:06 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Magoffin | 4 hr |
| Jul 8, 3:06 PM EDT | Special Weather Statement | JKL | Laurel | 39 min |
| Jul 8, 3:10 PM EDT | Areal Flood Advisory | JKL | Breathitt, Estill, Jackson, Lee, Owsley, Rockcastle | 4 hr |
| Jul 8, 3:15 PM EDT | Special Weather Statement | JKL | Jackson, Rockcastle | 45 min |
| Jul 8, 3:26 PM EDT | Special Weather Statement | JKL | Wayne | 34 min |
| Jul 8, 3:32 PM EDT | Areal Flood Advisory | JKL | Pulaski, Rockcastle, Wayne | 3 hr |
| Jul 8, 3:37 PM EDT | Flash Flood Warning | JKL | Estill, Jackson, Rockcastle | 3 hr |
| Jul 8, 3:57 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Jackson, Laurel, Leslie, Owsley and 3 more | 4 hr |
| Jul 8, 4:00 PM EDT | Special Weather Statement | JKL | Clay | 30 min |
| Jul 8, 4:03 PM EDT | Flash Flood Warning | JKL | Breathitt | 3 hr |
| Jul 8, 4:09 PM EDT | Special Weather Statement | JKL | Knox | 36 min |
| Jul 8, 4:17 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Leslie, Letcher, Perry, Pike | 4 hr |
| Jul 8, 4:21 PM EDT | Special Weather Statement | JKL | Knott | 24 min |
| Jul 8, 4:24 PM EDT | Flash Flood Warning | JKL | Pulaski | 3 hr |
| Jul 8, 4:29 PM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, Leslie, McCreary, Whitley | 4 hr |
| Jul 8, 4:31 PM EDT | Flash Flood Warning | JKL | Clay, Leslie, Owsley, Perry | 5 hr |
| Jul 8, 4:33 PM EDT | Flash Flood Warning | JKL | Laurel, Pulaski, Rockcastle | 3 hr |
| Jul 8, 4:35 PM EDT | Special Weather Statement | JKL | Leslie, Perry | 25 min |
| Jul 8, 4:38 PM EDT | Flash Flood Warning | JKL | Clay, Knox, Laurel, Leslie | 3 hr |
| Jul 8, 4:40 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Leslie | 35 min |
| Jul 8, 4:42 PM EDT | Flash Flood Warning | JKL | Knott, Leslie, Letcher, Perry | 3 hr |
| Jul 8, 4:46 PM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 1 more | 3 hr |
| Jul 8, 4:52 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Whitley | 4 hr |
| Jul 8, 4:55 PM EDT | Special Weather Statement | JKL | Harlan | 35 min |
| Jul 8, 4:59 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox, Whitley | 31 min |
| Jul 8, 5:16 PM EDT | Special Weather Statement | JKL | Harlan | 29 min |
| Jul 8, 7:51 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.